MAUDE Adverse Event Report: ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72290143
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during iterative shoulder dislocation and rotator cuff tear procedure the double fix knotless pk's anchor broke.The device was removed from the patient.A new bone hole was made and a backup device was used to complete the procedure with a 10 min delay.No injury to the patient was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the device reported, used in treatment, was not returned for evaluation.A relationship between the product and the reported incident was established.A review of manufacturing records for the reported lot number found no non-conformances or anomalies during the manufacturing process related to the reported event.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.A picture of the device has been sent.Per the customer photo, the implant is broken, separated in three parts: anchor, sleeve and screw.A review of the product/print specifications found no discrepancies.The complaint was confirmed.Potential factors unrelated to the design or manufacture of the device that may lead to the failure reported include, but are not limited to: (1) excessive probing.(2) misalignment of implant or inserter during and after insertion.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H3,h6: the double fix knotless device, used in treatment, was returned for evaluation.A relationship between the device and reported incident was established.A review of manufacturing records for the reported lot number 2028472 found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures.A review of the product/print specifications found no discrepancies.Visual inspection of the instrument show no manufacturing abnormalities.The implant was detached and the device was returned with three single parts of the distal end in a separate plastic pouch.No sutures were returned with the instrument.During functional evaluation an attempt was made to test the basic functions on the returned instrument.The deployment knob cannot be rotated and is fixed.The returned instrument is a single use device an could not be functional tested.The complaint is verified as the device anchor is detached.Potential factors unrelated to the design or manufacture of the device that may lead to the failure reported include, but are not limited to: tissue thickness.Misalignment of inserter handle.Excessive force.Over tensioning the suture.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
DOUBLE FIX KNOTLESS PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9936582
Report Number3006524618-2020-00151
Device Sequence Number701149
Product Code MBI
UDI-Device Identifier00885556722497
UDI-Public00885556722497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model Number72290143
Device Catalogue Number72290143
Device Lot Number2022752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer05/07/2020
07/30/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/11/2020
07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR